Alert archive / Missouri / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 132, NWS St. Louis, MO

July 10, 2013Saint Charles County, Warren County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 10, 2013, 3:59 AM CDT for Saint Charles County, Warren County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2013, 3:59 AM CDT (08:59 UTC)
Expired
Jul 10, 2013, 4:45 AM CDT
In force
46 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Saint Charles County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 31 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.0 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2013-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3084 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2013-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3084 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1126 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
1.5
Supercell composite
11.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

585 
WUUS53 KLSX 100859
SVRLSX
MOC183-219-100945-
/O.NEW.KLSX.SV.W.0132.130710T0859Z-130710T0945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
359 AM CDT WED JUL 10 2013

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI...
  EASTERN WARREN COUNTY IN EAST CENTRAL MISSOURI...

* UNTIL 445 AM CDT

* AT 356 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TRUESDALE...
  AND MOVING SOUTHEAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  WRIGHT CITY...MARTHASVILLE...NEW MELLE...DUTZOW AND FORISTELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3891 9111 3887 9110 3887 9097 3873 9072
      3856 9101 3858 9103 3859 9103 3861 9106
      3881 9123
TIME...MOT...LOC 0859Z 312DEG 20KT 3881 9106

HAIL...1.00IN
WIND...60MPH

$$

TRUETT
1 follow-up statement
551 
WWUS53 KLSX 100916
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
416 AM CDT WED JUL 10 2013

MOC183-219-100926-
/O.CAN.KLSX.SV.W.0132.000000T0000Z-130710T0945Z/
ST. CHARLES MO-WARREN MO-
416 AM CDT WED JUL 10 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WARREN AND
SOUTHWESTERN ST. CHARLES COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS OF 30 TO 40 MPH STILL POSSIBLE WITH THIS 
THUNDERSTORM AS IT PUSHES INTO SOUTHWEST ST CHARLES COUNTY.

LAT...LON 3891 9111 3887 9110 3887 9097 3873 9072
      3856 9101 3858 9103 3859 9103 3861 9106
      3881 9123
TIME...MOT...LOC 0916Z 312DEG 20KT 3875 9097

$$

TRUETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:20 AM CDT, 39 minutes earlier.

Area forecast discussion, Jul 10, 3:20 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
320 AM CDT WED JUL 10 2013

.SHORT TERM...(THROUGH LATE THIS AFTERNOON)
ISSUED AT 311 AM CDT WED JUL 10 2013

CONVECTION TRENDS OVERNIGHT HAVE BEEN A BIT INCOHERENT TO SAY THE
LEAST...BUT REGIONAL RADAR IMAGERY OVER THE LAST 90 MINUTES SEEM TO
SUGGEST THAT VEERING LOW LEVEL JET AND ASSOCIATED WARM ADVECTION
FROM W MO INTO S IL WILL BE THE MAIN DRIVING MECHANISM FOR
THUNDERSTORMS EARLY TODAY.  OVER THE LAST 30 MINUTES THERE HAS BEEN
A RAPID INCREASE IN COVERAGE OVER N OZARKS...AND IT APPEARS THIS IS
TRYING TO "CONNECT" WITH SPOTTIER STORMS THAT DEVELOPED NW OF STL
SHORTLY AFTER 06Z.  THIS ENTIRE AREA SHOULD SHIFT SOUTH WITH THE
VEERING LOW LEVEL JET AS THE MORNING PROGRESSES.  MEANWHILE...
LINGERING CONVECTION OVER NW MO/SE NE CERTAINLY INDICATES THAT SOME
THUNDERSTORM THREAT WILL ALSO CONTINUE NEAR THE APPROACHING COLD
FRONT AT LEAST FOR A FEW HOURS THIS MORNING.

THE EXACT EVOLUTION OF THE PRECIPITATION THIS MORNING WILL HAVE A
MAJOR IMPACT ON TIMING AND LOCATION OF ADDITIONAL THUNDERSTORM
ACTIVITY AND SEVERE WEATHER POTENTIAL THIS AFTERNOON....BUT FOR NOW
HAVE MAINTAINED HIGH CHANCE POPS FOR AREAS SE OF STL. AM A BIT
CONCERNED THAT THIS MORNINGS ACTIVITY MAY SET UP THE PRIMARY FOCUS
FOR ADDITIONAL CONVECTION OVER FAR S SECTIONS OF OUR CWA...AND IN
ADDITION STRONG W COMPONENT TO SURFACE/LOW LEVEL FLOW S OF THE COLD
FRONT SHOULD CERTAINLY LIMIT CONVERGENCE ALONG THE ACTUAL FRONTAL
BOUNDARY.  HOWEVER...AMS WILL CERTAINLY REMAIN QUITE UNSTABLE WITH
MUCAPES OF 3000-4000 J/KG...AND ALL SYNOPTIC MODELS ARE SUGGESTING
NW FLOW WILL ALLOW SUBTLE SHORTWAVE ENERGY TO PROPAGATE INTO THE
AREA...SO WILL NOT TOTALLY GIVE UP PRECIP CHANCES ALONG THE ACTUAL
COLD FRONT EVEN IF MORE SIGNIFICANT BOUNDARY ENDS UP WELL SOUTH.

NO MAJOR CHANGES TO GOING TEMPS...MU80S IN OUR NW COUNTIES TO THE
LM90S IN OUR SE...WHERE HEAT INDEX VALUES WILL ONCE AGAIN PUSH THE
CENTURY MARK.  HOWEVER...CLOUDS AND PRECIP SHOULD KEEP HI FROM
REACHING ADVISORY CRITERIA.

TRUETT

.LONG TERM...(TONIGHT THROUGH TUESDAY)
ISSUED AT 311 AM CDT WED JUL 10 2013

TONIGHT...SCT TSRA ALONG A CDFNT SHOULD DIMINISH WITH TIME THIS
EVENING AS THE BDRY MOVES THROUGH THE AREA AND EVENTUALLY STALLS IN
AR.

THU THROUGH SAT...A COOLER AND DRIER AIR MASS WILL SPREAD ACROSS
MO/IL BEHIND THE AFOREMENTIONED CDFNT...BRINGING A SHORT BREAK FROM
THE RECENT HOT AND HUMID CONDITIONS. COOLER AND DRIER WX WILL
PERSIST UNTIL THE SFC HIGH OVER IA/WI/IL SHIFTS EWD AND THE STRONG
UPPER RIDGE OVER THE SWRN CONUS BUILDS INTO THE CENTRAL PLAINS.

SUN THROUGH TUE...A 594+ DAM H5 PRESSURE CENTER IS FCST TO BE
LOCATED OVER THE CENTER OF THE COUNTRY BY EARLY NEXT WEEK. THIS WILL
BRING A RETURN OF HOT WEATHER TO THE AREA WITH LIMITED OPPORTUNITIES
FOR PCPN. MODELS ARE FCSTG A BROAD AREA OF FAIRLY WEAK VORTICITY TO
BREAK OFF FROM THE ERN CONUS TROF AND THEN MOVE WWD ACROSS THE SRN
CONUS ON THE SOUTH SIDE OF THE HIGH. DEPENDING ON THE DETAILS...THIS
FEATURE COULD PROVIDE JUST ENOUGH SUPPORT FOR ISO-SCT PCPN ACROSS
THE SRN CWA. AS HAS BEEN THE CASE FOR THE LAST SEVERAL DAYS...MODELS
CONTINUE TO SHOW A CLOSED LOW DVLPG SOMEWHERE ALONG THE
APPALACHIANS...BUT THERE HAS BEEN LITTLE RUN TO RUN CONSISTENCY SO
FAR.

KANOFSKY

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1150 PM CDT TUE JUL 9 2013

THE FRONT HAS BEEN QUIET TONIGHT SO FAR AND THIS TREND MAY
CONTINUE UNTIL TOMORROW LATE MORNING/EARLY AFTERNOON. THE REMNANT
CONVECTION OVER KANSAS WILL LIKELY DRIFT EAST INTO THE AREA IN
WEAKENING FASHION AS THE LOW LEVEL JET VEERS. WIND TO SHIFT FROM
SOUTH TO WEST OVERNIGHT...AND THEN TO THE NORTHWEST BEHIND THE
COLD FRONT. VFR CONDITIONS AND LIGHT NORTH WIND EXPECTED BY LATE
AFTERNOON AND CONTINUE INTO THE OVERNIGHT.

SPECIFICS FOR KSTL...
VFR CONDITIONS EXPECTED. SOUTH WIND TO BECOME WEST BY
DAYBREAK...WITH A CHANCE OF A SHOWER DURING THE MORNING. THEN COLD
FRONT IS EXPECTED TO LIGHT UP BY MIDDAY WITH A LINE OF
THUNDERSTORMS MOVING SOUTH TOWARD THE TERMINAL IN THE EARLY
AFTERNOON HOURS. WIND TO BECOME NORTHWEST AND THEN NORTH BEHIND
THE FRONT WITH VFR CONDITIONS WEDNESDAY NIGHT.

CVKING

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jul 10, 3:59 AM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
359 AM CDT WED JUL 10 2013

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-110900-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
359 AM CDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. A FEW OF THE STORMS
ACROSS SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS COULD BE STRONG
TO SEVERE AND CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS PORTIONS
OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS.

KANOFSKY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 7:25 AM CDTFlash Flood WarningLSXFranklin6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.